Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 14, NWS Jacksonville, FL

April 10, 2012Baker County, Nassau County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Apr 10, 2012, 5:41 PM EDT for Baker County, Nassau County, Suwannee County, Florida. It took effect at Apr 11, 2012, 11:00 AM EDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2012, 5:41 PM EDT (21:41 UTC)
In effect from
Apr 11, 2012, 11:00 AM EDT
Expired
Apr 11, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Nassau County, FL, Suwannee County, FL

The radar

The Jacksonville radar (KJAX), 63 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:00 PM EDTWILDFIRE12 Sse Fargo, FLAS OF 8 PM...THE COUNTY LINE WILDFIRE HAD BURNED ABOUT 35,000 ACRES. THE REPORT WAS FROM THE USFS. VISBILITY RESTRICTIONS FROM SMOKE AROUND 1 MILE WERE REPORTED ALONG INTERSTATE 10 LATE THIS AFTERNOON AND EVENING BETWEEN MACCLENNY TO THE JACKSONVILLE WESTSIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS82 KJAX 102141
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT TUE APR 10 2012

FLZ020>025-111100-
/O.NEW.KJAX.FW.W.0014.120411T1800Z-120411T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-
541 PM EDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY FOR
HIGH DISPERSION VALUES AND LOW HUMIDITY FOR PORTIONS OF NORTH
FLORIDA INCLUDING THE INTERSTATE 10 CORRIDOR FROM LAKE CITY TO
JACKSONVILLE NORTHWARD...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024 AND 025. 

* DISPERSION...VERY HIGH BETWEEN 85 AND 100 UNITS. IN
  ADDITION...ENERGY RELEASE COMPONENTS ARE FORECAST BETWEEN 30 AND
  35 UNITS.

* HUMIDITY...VALUES WILL FALL BELOW 35% BY NOON...WITH MINIMUM
  VALUES BETWEEN 20 AND 25%. RHS WILL NOT REBOUND ABOVE 35% UNTIL
  AFTER 7 PM. 

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE WEST TO
  NORTHWEST. GUSTS TO 15 MPH WILL BE POSSIBLE FROM THE NORTHWEST
  IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ030>033-035>038-040-111100-
/O.NEW.KJAX.FW.A.0014.120411T1800Z-120411T2300Z/
UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-
MARION-
541 PM EDT TUE APR 10 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR
MUCH OF NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 030...031... 
  032...033...035...036...037...038 AND 040. 

* DISPERSION...ELEVATED...RANGING BETWEEN 50 AND 85 UNITS.B IN
  ADDITION...ENERGY RELEASE COMPONENT INDICES ARE FORECAST BETWEEN
  30 AND 36 UNITS. 

* HUMIDITY...VALUES WILL FALL BELOW 35% BY NOON...WITH MINIMUM
  VALUES BETWEEN 25 AND 34%. RHS WILL NOT REBOUND ABOVE 35% UNTIL
  AFTER 7 PM INLAND.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE WEST TO
  NORTHWEST. GUSTS TO 15 MPH WILL BE POSSIBLE FROM THE NORTHWEST
  IN THE AFTERNOON. WINDS WILL START TO VEER TO THE NNE NEAR THE
  COAST IN THE LATE AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ENYEDI

HTTP://WEATHER.GOV/JAX
5 follow-up statements
368 
WWUS82 KJAX 110147
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 PM EDT TUE APR 10 2012

FLZ020>025-111100-
/O.EXT.KJAX.FW.W.0014.120411T1500Z-120412T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-
947 PM EDT TUE APR 10 2012

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM EDT
WEDNESDAY FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR
NORTHEAST FLORIDA ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR
FROM LAKE CITY TO JACKSONVILLE...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024 AND 025. 

* DISPERSION...VERY HIGH BETWEEN 85 AND 100 UNITS. IN 
  ADDITION...ENERGY RELEASE COMPONENTS ARE FORECAST BETWEEN 30 
  AND 35 UNITS. 

* HUMIDITY...VALUES WILL FALL BELOW 35% BY NOON...WITH MINIMUM 
  VALUES BETWEEN 20 AND 25%. RHS WILL NOT REBOUND ABOVE 35% 
  UNTIL AFTER 7 PM.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE WEST TO 
  NORTHWEST. GUSTS TO 15 MPH WILL BE POSSIBLE FROM THE 
  NORTHWEST IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ030>033-035>038-040-111100-
/O.EXT.KJAX.FW.A.0014.120411T1700Z-120412T0000Z/
UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-
MARION-
947 PM EDT TUE APR 10 2012

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR HIGH DISPERSION VALUES AND LOW
HUMIDITY FOR MUCH OF NORTHEAST FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 030...031... 
  032...033...035...036...037...038 AND 040. 

* DISPERSION...ELEVATED...RANGING BETWEEN 50 AND 85 UNITS.B IN 
  ADDITION...ENERGY RELEASE COMPONENT INDICES ARE FORECAST 
  BETWEEN 30 AND 36 UNITS. 

* HUMIDITY...VALUES WILL FALL BELOW 35% BY NOON...WITH MINIMUM 
  VALUES BETWEEN 25 AND 34%. RHS WILL NOT REBOUND ABOVE 35% 
  UNTIL AFTER 7 PM INLAND.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE WEST TO 
  NORTHWEST. GUSTS TO 15 MPH WILL BE POSSIBLE FROM THE 
  NORTHWEST IN THE AFTERNOON. WINDS WILL START TO VEER TO THE 
  NNE NEAR THE COAST IN THE LATE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ENYEDI

HTTP://WEATHER.GOV/JAX
808 
WWUS82 KJAX 110707
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 AM EDT WED APR 11 2012

FLZ030>033-035>038-040-110815-
/O.CAN.KJAX.FW.A.0014.120411T1700Z-120412T0000Z/
UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-
MARION-
307 AM EDT WED APR 11 2012

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. HOWEVER...A FIRE DANGER STATEMENT HAS BEEN
ISSUED FOR THESE COUNTIES DUE TO LOW HUMIDITY AND INCREASED ERC
VALUES.


$$

FLZ020>025-120000-
/O.CON.KJAX.FW.W.0014.120411T1500Z-120412T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-
307 AM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY
FOR NORTHEAST FLORIDA ALONG AND NORTH OF THE INTERSTATE 10
CORRIDOR FROM LIVE OAK TO JACKSONVILLE...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024 AND 025. 

* DISPERSION...DISPERSION INDEX BETWEEN 75 AND 95. IN ADDITION...
  ENERGY RELEASE COMPONENTS ARE FORECAST TO BE 30 TO 35.

* HUMIDITY...VALUES WILL FALL BELOW 35 PERCENT BY NOON...WITH
  MINIMUM VALUES NEAR 25 PERCENT. RHS WILL NOT REBOUND ABOVE 35
  PERCENT UNTIL AFTER 7 PM.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE NORTHWEST.
  GUSTS UP TO 18 MPH WILL BE POSSIBLE IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HTTP://WEATHER.GOV/JAX
347 
WWUS82 KJAX 111724
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
124 PM EDT WED APR 11 2012

FLZ040-120000-
/O.EXA.KJAX.FW.W.0014.000000T0000Z-120412T0000Z/
MARION-
124 PM EDT WED APR 11 2012

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
HIGH ERC VALUES AND LOW HUMIDITY FOR MARION COUNTY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONE 040.

* HUMIDITY...VALUES HAVE FALLEN BELOW 35 PERCENT AND ARE EXPECTED
  TO DROP TO AROUND 30 PERCENT THIS AFTERNOON WITH MORE THAN FOUR
  HOURS BELOW CRITICAL LEVELS. RHS WILL NOT REBOUND ABOVE 35
  PERCENT UNTIL AFTER 6 PM.

* WINDS...SUSTAINED WINDS WILL BE AROUND 10 MPH FROM THE
  NORTHWEST. GUSTS UP TO 18 MPH WILL BE POSSIBLE THIS 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ020>025-120000-
/O.CON.KJAX.FW.W.0014.000000T0000Z-120412T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-
124 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA
ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR FROM LIVE OAK TO
JACKSONVILLE...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024 AND 025. 

* DISPERSION...DISPERSION INDEX BETWEEN 75 AND 95. IN 
  ADDITION...ENERGY RELEASE COMPONENTS ARE FORECAST TO BE 30 TO 
  35. 

* HUMIDITY...VALUES HAVE FALLEN BELOW 35 PERCENT AND MINIMUM
  VALUES WILL BE NEAR 25 PERCENT. RHS WILL NOT REBOUND ABOVE 35
  PERCENT UNTIL AFTER 7 PM.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE NORTHWEST.
  GUSTS UP TO 18 MPH WILL BE POSSIBLE THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


HTTP://WEATHER.GOV/JAX
813 
WWUS82 KJAX 112235
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT WED APR 11 2012

FLZ024-025-040-121100-
/O.NEW.KJAX.FW.W.0015.120412T1600Z-120412T2300Z/
/O.CON.KJAX.FW.W.0014.000000T0000Z-120412T0000Z/
NASSAU-DUVAL-MARION-
635 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST FLORIDA...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 024...025 AND 
  040. 

* DISPERSION...DISPERSION INDEX BETWEEN 75 AND 95 TODAY. IN 
  ADDITION...ENERGY RELEASE COMPONENTS ARE FORECAST TO BE 30 TO 
  35 TODAY. 

* HUMIDITY...VALUES HAVE FALLEN BELOW 35 PERCENT AND MINIMUM VALUES
  WILL BE NEAR 25 PERCENT. RHS WILL NOT REBOUND ABOVE 35 PERCENT
  UNTIL AFTER 7 PM TODAY. ON THURSDAY...HUMIDITIES WILL BEGIN TO
  FALL BELOW 35% MIDDAY. MINIMUM VALUES WILL RANGE FROM 25 TO 30%
  THURSDAY AFTERNOON. IN ADDITION...ENERGY RELEASE COMPONENT
  VALUES WILL RANGE FROM 33 TO 37 UNITS.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE NORTHWEST.
  GUSTS UP TO 20 MPH WILL BE POSSIBLE THIS EVENING. ON
  THURSDAY...NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 MPH
  THURSDAY AFTERNOON WITH GUSTS UP TO 20 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ032-033-037-038-121100-
/O.NEW.KJAX.FW.W.0015.120412T1600Z-120412T2300Z/
CLAY-ST JOHNS-PUTNAM-FLAGLER-
635 PM EDT WED APR 11 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST FLORIDA 
INCLUDING THE SAINT JOHNS RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 032...033... 
  037 AND 038. 

* WIND...NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 MPH THURSDAY
  AFTERNOON WITH GUSTS UP TO 20 MPH. 

* HUMIDITY...HUMIDITIES WILL BEGIN TO FALL BELOW 35% MIDDAY.
  MINIMUM VALUES WILL RANGE FROM 25 TO 30% THURSDAY AFTERNOON. IN
  ADDITION...ENERGY RELEASE COMPONENT VALUES WILL RANGE FROM 33
  TO 37 UNITS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ020>023-120000-
/O.CON.KJAX.FW.W.0014.000000T0000Z-120412T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
635 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SUWANNEE RIVER VALLEY...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022 AND 023. 

* DISPERSION...DISPERSION INDEX BETWEEN 75 AND 95. IN 
  ADDITION...ENERGY RELEASE COMPONENTS ARE FORECAST TO BE 30 TO 
  35.

* HUMIDITY...VALUES HAVE FALLEN BELOW 35 PERCENT AND MINIMUM 
  VALUES WILL BE NEAR 25 PERCENT. RHS WILL NOT REBOUND ABOVE 35 
  PERCENT UNTIL AFTER 7 PM.

* WINDS...SUSTAINED WINDS WILL BE 10 TO 15 MPH FROM THE NORTHWEST.
  GUSTS UP TO 20 MPH WILL BE POSSIBLE THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


HTTP://WEATHER.GOV/JAX
461 
WWUS82 KJAX 120016
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
816 PM EDT WED APR 11 2012

FLZ024-025-040-121115-
/O.EXP.KJAX.FW.W.0014.000000T0000Z-120412T0000Z/
/O.CON.KJAX.FW.W.0015.120412T1600Z-120412T2300Z/
NASSAU-DUVAL-MARION-
816 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF
NORTHEAST FLORIDA...

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR TODAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 024...025 AND 
  040. 

* HUMIDITY...HUMIDITIES WILL BEGIN TO FALL BELOW 35% MIDDAY THURSDAY.
  MINIMUM VALUES WILL RANGE FROM 25 TO 30% THURSDAY AFTERNOON. IN
  ADDITION...ENERGY RELEASE COMPONENT VALUES WILL RANGE FROM 33 TO
  37 UNITS.

* WINDS...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 MPH
  THURSDAY AFTERNOON WITH GUSTS UP TO 20 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ020>023-120130-
/O.EXP.KJAX.FW.W.0014.000000T0000Z-120412T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
816 PM EDT WED APR 11 2012

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR TODAY...

$$

FLZ032-033-037-038-121115-
/O.CON.KJAX.FW.W.0015.120412T1600Z-120412T2300Z/
CLAY-ST JOHNS-PUTNAM-FLAGLER-
816 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF
NORTHEAST FLORIDA INCLUDING THE SAINT JOHNS RIVER BASIN...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 032...033... 
  037 AND 038. 

* WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 MPH THURSDAY
  AFTERNOON WITH GUSTS UP TO 20 MPH.

* HUMIDITY...HUMIDITIES WILL BEGIN TO FALL BELOW 35% MIDDAY. 
  MINIMUM VALUES WILL RANGE FROM 25 TO 30% THURSDAY AFTERNOON. 
  IN ADDITION...ENERGY RELEASE COMPONENT VALUES WILL RANGE FROM 
  33 TO 37 UNITS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ENYEDI

HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:44 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 10, 2:44 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE APR 10 2012

.NEAR TERM /THROUGH THIS EVENING/...
SURFACE ANALYSIS SHOWS A PERSISTENT SURFACE TROUGH NEAR GA/FL
BORDER WITH A LIGHT NLY TO NELY FLOW ACROSS SE GA. WEAK FLOW IS
ALLOWING A SEABREEZE TO DEVELOP NEAR THE COAST WITH LIGHT AND
VARIABLE WINDS INLAND NE FL. MID LEVEL WESTERLY FLOW IS PUSHING
THE SMOKE PLUME FROM COUNTY LINE WILDFIRE TOWARD THE COAST.
OTHERWISE SUNNY SKIES ARE QUICKLY BECOMING OVERCAST FROM THE
SMOKE. THIS WILL BE THE STORY FROM JAX METRO AREA NORTH INTO
CAMDEN COUNTY INTO THE EVENING...ALTHOUGH LATEST VISIBLE IMAGES
INDICATE SMOKE IS DISPERSING. HAVE REACHED 81 DEG IN JAX AND TEMPS
WILL BEGIN DROPPING EARLY BECAUSE OF SMOKE COVER.

.SHORT TERM /TONIGHT THROUGH FRIDAY/...

SURFACE TROUGH MOVES SOUTH ACROSS THE REGION OVERNIGHT. MODELS
INDICATE LITTLE IN THE WAY OF MOISTURE LEFT WITH IT OVER LAND...SO
EXPECTING A DRY PASSAGE AND LITTLE IN THE WAY OF CLOUD COVER. THE
BOUNDARY MAY HOWEVER...PROVIDE ENOUGH MIXING TO KEEP THE SMOKE
FROM GETTING TOO DENSE TOWARD DAWN. EITHER WAY WILL EXPECT THE
SMOKE TO SETTLE BACK TOWARD THE SURFACE TONIGHT...AND WITH NUMEROUS
FIRES BURNING WILL CONTINUE MENTION OF AREAS OF SMOKE IN FORECAST.

DRIER AND COOLER AIR WILL ADVECT SOUTHEAST BEHIND THIS BOUNDARY
FOR WEDNESDAY. A SECONDARY BOUNDARY IS PROGGED TO MOVE SOUTH
WEDNESDAY NIGHT...WITH MORE MOISTURE TO SUPPORT CLOUD COVER OVER
NE FL. TEMPERATURES WILL BE A LITTLE COOLER ON THURSDAY....BEFORE
READINGS BEGIN TO REBOUND SOMEWHAT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

HIGH PRESSURE MOVES OVER THE WESTERN ATLANTIC THIS PERIOD. WITH
THIS PATTERN A BETTER CHANCE FOR MAINLY COASTAL CLOUD COVER...WITH
AN ISOLATED SHOWER POSSIBLE LATE IN THIS PERIOD. THESE SHOWER
CHANCES ARE BELOW THE THRESHOLD TO MENTION IN THE FORECAST AT THIS
POINT. BETTER CHANCES FOR PRECIPITATION HOLD OFF TILL AT LEAST THE
MIDDLE OF NEXT WEEK...WHEN A FRONTAL SYSTEM IS PROGGED TO CROSS
THE REGION.

&&

.AVIATION...

WEAK FLOW THIS EVENING WILL PLAY HAVOC WITH TIMING OF MVFR/IFR DUE
TO SMOKE. JAX AND VQQ HAVE A MID LAYER DECK OF SMOKE ALOFT AND
EXPECT THIS LAYER TO LOWER THIS EVENING. CURRENTLY HAVE MVFR
CONDITIONS FROM SMOKE RETURNING AFTER MIDNIGHT...BUT WILL MONITOR
FOR POSSIBLE REDUCED VSBY AROUND SUNSET.

&&

.MARINE...

A SURFACE TROUGH WILL SLIDE SOUTH ACROSS AREA WATERS LATE TONIGHT
INTO EARLY WEDNESDAY. WINDS SHOULD BECOME SOUTHERLY TO WESTERLY
AHEAD OF THIS BOUNDARY...THEN TURN FROM THE NORTHWEST TO NORTH.
WHILE WINDS ARE EXPECTED TO PICKUP SOMEWHAT FOLLOWING THE BOUNDARY
HEADLINE CONDITIONS ARE NOT EXPECTED. HIGH PRESSURE WILL BUILD
OVER THE WESTERN ATLANTIC INTO THE WEEKEND.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.FIRE WEATHER...

CONDITIONS WILL CONTINUE TO BE MONITORED FOR POSSIBLE HEADLINES
DURING THE AFTERNOON WEDNESDAY. DRIER AIR WILL ADVECT SOUTH BEHIND
A BOUNDARY WHICH IS EXPECTED TO CROSS OVERNIGHT. IN ADDITION WINDS
WILL PICK UP SOMEWHAT WEDNESDAY AFTERNOON BEHIND THE BOUNDARY. THE
QUESTION MARKS WILL BE HOW MUCH THE WIND PICKS UP...AND WHAT
HAPPENS WITH THE FUEL MOISTURE AND ERC. SO...AT THIS POINT NOT
PLANNING A FIRE WATCH...BUT A HEADLINE MAY BECOME NECESSARY FOR
WEDNESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  51  75  40  70 /   0   0   0   0
SSI  59  72  50  66 /   0   0   0   0
JAX  55  78  46  69 /   0   0   0   0
SGJ  60  77  54  68 /   0   0   0   0
GNV  57  81  46  74 /   0   0   0   0
OCF  57  83  49  76 /   0  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

STRUBLE/TRABERT
Hazardous weather outlook, Apr 10, 4:23 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 AM EDT TUE APR 10 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-110900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
423 AM EDT TUE APR 10 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THE COUNTY LINE WILDFIRE IN NORTHERN COLUMBIA COUNTY WILL SEND SMOKE
TO THE SOUTHEAST AND SOUTH OF THE WILDFIRE TODAY. SMOKE WILL SPREAD
INTO THE JACKSONVILLE AREA...AND THE GAINESVILLE AREA THIS
AFTERNOON.

AS WINDS DECREASE THIS EVENING...VISIBILITIES MAY BE RESTRICTED TO
BELOW A MILE AT TIMES TONIGHT NEAR THE WILDFIRE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A DRY WEATHER PATTERN WILL PROMOTE DANGEROUS FIRE WEATHER CONDITIONS
INTO EARLY NEXT WEEK. AREAS OF SMOKE WILL CONTINUE NEAR AND DOWNWIND
OF THE WILDFIRE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

In the hours before

Local storm report, Apr 10, 4:25 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     WILDFIRE         12 SSE FARGO            30.54N 82.46W
04/10/2012                   BAKER              FL   PARK/FOREST SRVC

            THE COUNTY LINE WILDFIRE IN THE OSCEOLA NATIONAL FOREST
            HAS BURNED 11701 ACRES.

&&

SEP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:41 PM EDTFire Weather WatchJAXBradford, Flagler, Gilchrist, Union9 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.